Alert archive / New Mexico / Wind Advisories in 2007
Wind Advisory 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Sep 29, 2007, 3:45 AM MDT. It took effect at Sep 29, 2007, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2007, 3:45 AM MDT (09:45 UTC)
- In effect from
- Sep 29, 2007, 12:00 PM MDT
- Expired
- Sep 29, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 290945 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 AM MDT SAT SEP 29 2007 ...STRONG WINDS OVER NORTHEAST NEW MEXICO TODAY... .A DEEP TROUGH OF LOW PRESSURE MOVING INTO THE GREAT BASIN TODAY WILL INCREASE THE WINDS IN THE MID LEVELS OF THE ATMOSPHERE. THESE WINDS WILL THEN MIX DOWN TO THE SURFACE...CREATING STRONG WINDS FOR A WHILE THIS AFTERNOON OVER THE CENTRAL HIGH PLAINS AND ALL OF NORTHEAST NEW MEXICO. NMZ005>007-011-012-292200- /O.NEW.KABQ.WI.Y.0017.070929T1800Z-070929T2200Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... MORIARTY/ESTANCIA...SANTA ROSA 345 AM MDT SAT SEP 29 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM MDT THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE THROUGH THE MORNING AND REACH SUSTAINED SPEEDS OF 25 TO 35 MPH BY NOON...WITH GUSTS OF 45 TO 50 MPH. EVEN STRONGER GUSTS ARE POSSIBLE IN AND AROUND THUNDERSTORMS. WINDS WILL CONTINUE THROUGH MID AFTERNOON BEFORE DIMINISHING AFTER 400 PM MDT. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 40
1 follow-up statement
000 WWUS75 KABQ 291825 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1225 PM MDT SAT SEP 29 2007 ...STRONG WINDS OVER NORTHERN NEW MEXICO THIS AFTERNOON AND EVENING... .A DEEP TROUGH OF LOW PRESSURE MOVING ACROSS THE CENTRAL ROCKIES AND ITS ASSOCIATED MID LEVEL WINDS WILL MIX DOWN TO THE SURFACE DURING WARMEST TIME OF THE DAY. THIS WILL RESULT IN STRONG WINDS ACROSS NORTHERN NEW MEXICO AND THE HIGH TERRAIN OF CENTRAL NEW MEXICO. THEREFORE THE WIND ADVISORY HAS BEEN EXPANDED WESTWARD TO INCLUDE THE NORTHERN...WESTERN AND CENTRAL MOUNTAINS AS WELL AS THE NORTHWEST PLATEAU. NMZ001-002-008-300000- /O.EXB.KABQ.WI.Y.0017.000000T0000Z-070930T0000Z/ NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- WEST CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... GALLUP/GRANTS 1225 PM MDT SAT SEP 29 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON FOR NORTHWEST NEW MEXICO... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND REACH SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH. EVEN STRONGER GUSTS ARE POSSIBLE IN AND AROUND THUNDERSTORMS. WINDS WILL PEAK DURING THE MIDDLE OF THE AFTERNOON BEFORE DIMINISHING AFTER 600 PM MDT. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ004-010-300300- /O.EXB.KABQ.WI.Y.0017.000000T0000Z-070930T0300Z/ SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... SANDIA PARK/CEDAR CREST 1225 PM MDT SAT SEP 29 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE SANGRE DE CRISTO...SANDIA AND MANZANO MOUNTAINS... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE THROUGH THE AFTERNOON AND REACH SUSTAINED SPEEDS OF 25 TO 35 MPH BY MID AFTERNOON...WITH GUSTS OF 45 TO 55 MPH. EVEN STRONGER GUSTS ARE POSSIBLE IN AND AROUND THUNDERSTORMS. WINDS WILL PEAK DURING THE LATE AFTERNOON AND EARLY EVENING HOURS BEFORE DIMINISHING AFTER 800 PM MDT. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ005>007-011-012-300300- /O.EXT.KABQ.WI.Y.0017.000000T0000Z-070930T0300Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... MORIARTY/ESTANCIA...SANTA ROSA 1225 PM MDT SAT SEP 29 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE NORTHEAST AND CENTRAL HIGHLANDS AND NORTHEAST PLAINS... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE THROUGH THE AFTERNOON AND REACH SUSTAINED SPEEDS OF 25 TO 35 MPH BY MID AFTERNOON...WITH GUSTS OF 45 TO 55 MPH. EVEN STRONGER GUSTS ARE POSSIBLE IN AND AROUND THUNDERSTORMS. WINDS WILL PEAK DURING THE LATE AFTERNOON AND EARLY EVENING HOURS BEFORE DIMINISHING AFTER 800 PM MDT. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 19/DPORTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 29, 3:25 AM MDT, 20 minutes earlier.
Area forecast discussion, Sep 29, 3:25 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 AM MDT SAT SEP 29 2007 .UPDATE...CONCERNING THE WINDS TODAY...IMPRESSIVE 40 TO 50KT WINDS AT 700 MB OVER NRN NM TODAY. THESE WINDS WILL TRY AND MIX DOWN TO THE SURFACE. CLOUD COVER THE LIMITING FACTOR...ESPECIALLY OVER THE NW AND NC ZONES. WILL BE A CLOSE CALL IN ZNS 1..2..4 AND 8. THE NE ZONES MORE LIKELY TO REACH ADVISORY CRITERIA AND WILL ISSUE A WIND ADVISORY FOR A FEW HOURS THIS PM FOR ZONES 5..6..7..11 AND 12. && .PREV DISCUSSION...309 AM MDT SAT SEP 29 2007 ACTIVE WEATHER MOST OF THE TIME THROUGH MON NIGHT THEN DRIER WEATHER FOR MUCH OF NEXT WEEK. SEVERE WEATHER FRI COULD BE REPEATED TODAY AS DEEPENING TROUGH MOVES INTO THE GREAT BASIN. GOOD MOISTURE AND SHEAR WILL COMBINE WITH DECENT INSTABILITY TO PRODUCE SOME LONG LIVED CELLS THAT WILL BE STRONG TO SEVERE OVER N AND E NM THIS PM AND EVE. SHARP TROUGH WILL SWING THROUGH THE ROCKIES TONIGHT AND USHER IN DRIER AIR FOR SUN. THIS DRYING WILL BE SHORT LIVED HOWEVER...AS ANOTHER DEEPENING TROUGH WILL MOVE ONTO THE W COAST MON AND DRAW MOISTURE BACK N AHEAD OF IT ACROSS NM STARTING SUN NIGHT AND THEN CONTINUING MON INTO MON NIGHT. HAVE INCREASED COVERAGE AND VALUES OF POPS FROM SUN NIGHT THROUGH MON NIGHT. THIS SECOND TROUGH WILL SWING THROUGH THE STATE EARLY TUE WITH DRIER AIR RETURNING. THIS TIME APPEARS AREA SHOULD REMAIN DRY UNTIL AT LEAST LATE IN THE WEEK WHEN MOISTURE MAY BEGIN TO SEEP BACK N INTO NM. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 77 41 77 44 / 40 5 0 5 GALLUP.......................... 74 34 76 40 / 20 5 0 5 GRANTS.......................... 77 37 79 40 / 30 10 0 10 GLENWOOD........................ 82 48 83 50 / 20 5 5 10 CHAMA........................... 67 33 73 34 / 80 20 0 5 LOS ALAMOS...................... 67 41 76 46 / 60 20 0 10 RED RIVER....................... 63 32 67 30 / 50 40 0 5 TAOS............................ 70 40 76 37 / 60 40 0 5 SANTA FE........................ 74 43 77 45 / 60 30 0 10 SANTA FE AIRPORT................ 76 44 78 47 / 50 20 0 10 ESPANOLA........................ 74 42 80 44 / 50 20 0 5 ALBUQUERQUE HEIGHTS............. 79 53 80 56 / 30 20 0 10 ALBUQUERQUE VALLEY.............. 81 47 82 50 / 30 20 0 10 ALBUQUERQUE FOOTHILLS........... 74 49 78 52 / 40 20 0 10 ALBUQUERQUE WEST MESA........... 79 51 81 53 / 40 20 0 10 SOCORRO......................... 80 51 81 52 / 30 10 5 10 SANDIA PARK/CEDAR CREST......... 70 45 77 47 / 40 20 0 10 MORIARTY/ESTANCIA............... 77 41 78 42 / 40 20 0 10 CARRIZOZO....................... 79 50 80 53 / 30 10 10 10 RUIDOSO......................... 74 46 76 46 / 40 20 10 10 RATON........................... 75 39 77 39 / 30 30 0 5 LAS VEGAS....................... 73 46 75 45 / 50 30 0 10 ROY............................. 75 50 78 49 / 50 30 0 5 CLAYTON......................... 81 54 79 50 / 30 30 0 5 SANTA ROSA...................... 81 49 85 50 / 40 20 5 10 TUCUMCARI....................... 86 58 84 55 / 30 20 5 10 FORT SUMNER..................... 83 54 86 54 / 30 20 5 10 CLOVIS.......................... 84 59 84 57 / 20 20 10 10 PORTALES........................ 85 58 86 56 / 20 20 10 10 ROSWELL......................... 86 61 89 60 / 20 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 4 PM MDT THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ005>007-011-012. && 40
Hazardous weather outlook, Sep 28, 5:31 AM MDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 531 AM MDT FRI SEP 28 2007 NMZ001>021-026-291215- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 531 AM MDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW THUNDERSTORMS NORTH OF INTERSTATE 40 THIS AFTERNOON OR EVENING COULD BE STRONG...CONTAINING WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN COULD BE STRONG SATURDAY AFTERNOON AND EVENING...CONTAINING WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
In the hours before
Special weather statement, Sep 28, 10:40 PM MDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1040 PM MDT FRI SEP 28 2007 NMZ011-012-015>018-290545- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- 1040 PM MDT FRI SEP 28 2007 ...LINE OF STRONG THUNDERSTORMS MOVING OVER LINCOLN...SOUTHEAST TORRANCE AND SOUTHWEST GUADALUPE... AT 1040 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER EXTENDING FROM NORTHWEST OF OSCURO TO ANCHO...CORONA...DURAN AND VAUGHN. MOVEMENT OF THE STORMS WAS GENERALLY NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDARVALE...CLAUNCH...ENCINO AND JICARILLA. TRAVEL ON HIGHWAY 54 MAY BE IMPACTED BY HEAVY RAINS AND GUSTY WINDS. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
Special weather statement, Sep 28, 11:45 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1145 PM MDT FRI SEP 28 2007 NMZ005-011-012-016>018-290615- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS- 1145 PM MDT FRI SEP 28 2007 ...STRONG THUNDERSTORMS MOVING OVER LINCOLN...TORRANCE...AND GUADALUPE COUNTIES... AT 1140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM PASTURA TO ANCHO. MOVEMENT WAS NORTHEAST AT 30 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLONIAS...CUERVO... DURAN...JICARILLA...NEWKIRK AND PINTADA. HEAVY RAINS MAY CAUSE PONDING ON AREA ROADWAYS AND LOW LYING AREAS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. 34
Special weather statement, Sep 29, 12:53 AM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1253 AM MDT SAT SEP 29 2007 NMZ005-007-290730- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 1253 AM MDT SAT SEP 29 2007 ...STRONG THUNDERSTORM MOVING OVER DES MOINES IN UNION COUNTY... AT 1248 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR DES MOINES. MOVEMENT WAS NORTHEAST AT 30 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE DES MOINES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 6:43 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 62 min |
| Sep 28, 6:47 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 58 min |
| Sep 28, 6:49 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 56 min |
| Sep 28, 7:44 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 61 min |
| Sep 28, 8:43 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 62 min |
| Sep 28, 9:43 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 39 min |
| Sep 29, 4:22 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 38 min |
| Sep 29, 5:13 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 47 min |
Nearby
Wind Advisories in New Mexico, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.